MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 15 CARBON STERILE BLADES
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please see below the response sent to the customer, "thank you for bringing your customer complaint to our attention.Reading through the complaint report a carbon sterile sm15 blade has broken in half during use.Unfortunately, the procedure that was being performed has not been specified.It also states that sample blades are not available to be returned for us to test.Without having the broken blade in question returned or sample blades from the same shelf box or lot number we are unable to perform the relevant tests for this investigation to ensure the blade had been manufactured to the surgical blade standard bs 2982 of which we claim compliance.We are also obligated to report this to the relevant competent authorities as it falls into the category of an adverse incident due to the blade breaking during use.Using the above lot number, we have checked our in-process records and we have been unable to identify any problems that could help us with this broken blade.We can also inform you that we have received no further complaints of this nature and we produced and sold (b)(4).Carbon sterile sm15 blades.With us not knowing the procedure that was being performed at the time of the breakage and with us not receiving any sample blades to test, we are finding it difficult to comment further.If this information and sample blades were to become available, we would be able to perform the relevant heat treatment hardness tests and provide you with another more detailed report of our findings.Once again thank you for bringing this to our attention and if we can be of any further assistance, please contact us without hesitation.Due to us not receiving the information of what procedure was being performed at the time of the breakage and with us having no sample blades returned to test, we have been unable to identify the root cause of this broken blade.With us not being able to identify the root cause of this broken blade due to the reasons mentioned above, we believe no corrective action is required.With us not being able to identify the root cause of this broken blade due to the reasons mentioned above, we believe no preventive action is required.".
 
Event or Problem Description
Please see the description provided by the healthcare facility, "blade broke in half - physician was using to create an incision, procedure not specified".

Brand Name
SWANN-MORTON NO.15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7209625412
MDR Report Key17750691
Report Number9611194-2023-00005
Device Sequence Number7210299
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number3772304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown